Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What is the cause for stabbing pain on the right side of my face while taking amox for tooth removal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I am experiencing sharp, stabbing pain on the right side of my face. Jaw to top of forehead. Pain will last several min.s and then just to a dull ach. I am currently on Amox as a second round of antibiotics. I had a tooth removed 3 weeks ago on the other side of mouth.
Posted Fri, 24 Jan 2014 in General Health
Answered by Dr. Sudhir 1 hour later
Brief Answer: Possibility of trigeminal neuralgia Detailed Answer: Hello, In case like yours I would generally like to rule out possibility of trigeminal nerve neuraligia. Area of pain and not responding to antibiotics makes me think of this. Since you have already taken second course of antibiotics and tooth from other side was removed I would put possibility of infection on second place.Again of infection should not vary and should be continous unlike your pain. Ideally a steps in your case would be clinical evaluation by ENT doctor, if he/she rules out infection completely.Even ENT doctor can arise possibility of trigeminal neuralgia.Then see a neurologist if there is no ENT cause. Mean while take oral painkillers for the pain. Hope this answers your question.Please ask your doubts if any.Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor